MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 EMSYS LNR IMP TIP ADPT; HIP INSTRUMENT - IMPACTOR

DEPUY IRELAND - 3015516266 EMSYS LNR IMP TIP ADPT; HIP INSTRUMENT - IMPACTOR
Catalog Number 481400050
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
Patient underwent hip surgery on (b)(6), 2025.Using emphasys instruments, the liner impactor adaptor cross threaded as it was attached to the impactor.The result was that the adaptor became very tight on the impactor handle.Additionally, the liner impactor head size 36 became very tight on the adaptor.The two had to be separated using grips and this process damaged the adaptor shaft.Procedure was completed successfully with a three minute delay.There was no patient consequence.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9, h4.Corrected: d4 (primary udi #).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: using emphasys instruments the liner impactor adaptor cross threaded as it was attached to the impactor.The result was that the adaptor became very tight on the impactor handle.Additionally, the liner impactor head size 36 became very tight on the adaptor.As a result, the two had to be separated using grips and this process damaged the adaptor shaft.The product was returned to depuy synthes for evaluation.Visual inspection reveled that the emsys lnr imp tip adpt was returned disassembled.Additionally it was noted that its internal threads are cross-threaded.No other anomalies were noted.Potential cause can be traced to a random component failure that may have been caused by exposure to unintended forces, such as overtightening, assembling the device in a misaligned position or by impacting the device before it was fully threaded/seated.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.Functional test was unable to be performed since the mating device was not returned for evaluation, however the observed cross-threaded condition of the emsys lnr imp tip adpt can lead to the inability or difficulty to disassemble the mating component as intended, substantiating the reported allegation.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the emsys lnr imp tip adpt would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
EMSYS LNR IMP TIP ADPT
Common Device Name
HIP INSTRUMENT - IMPACTOR
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23137262
Report Number1818910-2025-16455
Device Sequence Number12973543
Product Code HWA
UDI-Device Identifier10603295522560
UDI-Public(01)10603295522560(10)AZ524892
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number481400050
Device Lot NumberAZ524892
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer11/18/2025
11/24/2025
Initial Report FDA Received Date09/24/2025
Supplement Report FDA Received Date11/20/2025
11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown